Alert archive / Kansas / Tornado Warnings in 2015
Tornado Warning 6, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Apr 16, 2015, 7:15 PM MDT for Greeley County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2015, 7:15 PM MDT (01:15 UTC)
- Expired
- Apr 16, 2015, 7:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Greeley County, KS
The radar
The Goodland radar (KGLD), 115 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740
WFUS53 KGLD 170115
TORGLD
KSC071-170145-
/O.NEW.KGLD.TO.W.0006.150417T0115Z-150417T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
715 PM MDT THU APR 16 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 745 PM MDT
* AT 714 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 17 MILES SOUTH OF TRIBUNE...MOVING NORTHEAST AT
15 MPH.
HAZARD...TORNADO AND HAIL UP TO TWO INCHES IN DIAMETER.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN GREELEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3838 10175 3838 10157 3826 10157 3826 10177
TIME...MOT...LOC 0114Z 212DEG 14KT 3823 10170
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
DR1 follow-up statement
742
WWUS53 KGLD 170128
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
728 PM MDT THU APR 16 2015
KSC071-170145-
/O.CON.KGLD.TO.W.0006.000000T0000Z-150417T0145Z/
GREELEY KS-
728 PM MDT THU APR 16 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR
SOUTHEASTERN GREELEY COUNTY...
AT 728 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 14 MILES SOUTHEAST OF TRIBUNE...MOVING NORTHEAST AT 20
MPH.
HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN GREELEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3838 10175 3838 10157 3826 10157 3826 10177
TIME...MOT...LOC 0128Z 217DEG 16KT 3829 10163
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
DRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Apr 16, 5:04 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 16, 5:04 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 504 PM MDT THU APR 16 2015 .SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY) ISSUED AT 1155 AM MDT THU APR 16 2015 UPPER LOW SPINNING NEAR THE FOUR CORNERS AREA EARLY THIS AFTERNOON IS FORECAST TO SLOWLY MOVE EAST ALONG THE COLORADO/NEW MEXICO BORDER TONIGHT THEN NORTHEAST TOWARD THE PALMER DIVIDE FRIDAY. PRECIPITABLE WATER VALUES THIS MORNING FROM DENVER TO DODGE CITY TO AMARILLO 145% TO 190% OF NORMAL FOR THIS TIME OF YEAR. GENERAL IDEA IS FOR ONE SPOKE OF ENERGY (CURRENTLY MOVING INTO THE WESTERN 1/4 OF THE AREA) TO CONTINUE MOVING NORTHEAST ACROSS THE REST OF THE AREA DURING THE AFTERNOON HOURS WITH PRECIPITABLE WATER VALUES INCREASING FROM WEST TO EAST. THIS WILL HELP PROMOTE SOME LOCALLY HEAVY RAINFALL. ANOTHER SPOKE MOVES ACROSS THE AREA FROM SOUTHWEST TO NORTHEAST TONIGHT WITH SUBSTANTIALLY DRIER AIR ABOVE THE BOUNDARY LAYER MOVING IN BEHIND IT. PRECIPITABLE WATER VALUES CONTINUE TO SLOWLY INCREASE THROUGH MIDNIGHT BEFORE MOVING OFF TO THE EAST AS THE DRIER AIR MOVES IN. THIS WILL SHUT DOWN THE PRECIPITATION POTENTIAL TOWARD SUNRISE BUT WITH PLENTIFUL MOISTURE IN THE BOUNDARY LAYER SHOULD SEE DRIZZLE AND PLENTY OF FOG. WITH ALL THE RECENT AND EXPECTED RAINFALL DENSE FOG CERTAINLY POSSIBLE. ON FRIDAY MODELS HAVE VARYING SOLUTIONS AS TO WHERE THE BETTER PRECIPITATION CHANCES SET UP. FOR NOW FOLLOWED THE GFS/ECMWF SOLUTION WHICH FAVOR NEARLY ALL BUT THE SOUTHWEST CORNER OF THE AREA WHERE DRIER AIR REMAINS. ABOVE/SLIGHTLY ABOVE NORMAL LOW TEMPERATURES WITH HIGHS IN FRIDAY NEAR TO SLIGHTLY ABOVE NORMAL. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 118 PM MDT THU APR 16 2015 DRY SLOT WILL WORK IN FROM THE SOUTHWEST FRIDAY NIGHT WITH A LULL IN THE PRECIPITATION AND PERHAPS SOME CLEARING AS FAR NORTH AS THE NEBRASKA STATE LINE. WRAPAROUND PRECIPITATION IN NORTHEAST COLORADO WILL SPREAD EASTWARD SATURDAY MORNING AS THE UPPER LOW MOVES OVER THE AREA. INSTABILITY WILL BE RATHER LIMITED ON SATURDAY...BUT WITH THE CORE OF THE UPPER COLD POOL DIRECTLY OVERHEAD CANNOT RULE OUT AN ISOLATED THUNDERSTORM THROUGH SATURDAY NIGHT. PRECIPITATION WILL GRADUALLY END WEST TO EAST SUNDAY MORNING AS THE UPPER LOW FINALLY MOVES OUT. IT WILL BE VERY WINDY ON SUNDAY ON THE BACKSIDE OF THE SYSTEM WITH NORTHERLY WINDS GUSTING 40 TO 50 MPH IN THE MORNING BEFORE GRADUALLY DIMINISHING SUNDAY AFTERNOON. THERE WILL BE ANOTHER WEAK VORTICITY LOBE ROTATING OUT OF COLORADO SUNDAY NIGHT AND MONDAY WHICH WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS TO AREAS SOUTH OF A WRAY TO GOVE LINE. QPF LOOKS RATHER LIGHT SO NOT ANTICIPATING ANY SIGNIFICANT ACCUMULATIONS. LIGHT RAIN SHOWERS WILL LINGER ALL THE WAY TO TUESDAY WITH ANOTHER WEAK SHORTWAVE IN THE NORTHWEST FLOW. MODELS THEN QUICKLY TRANSITION TO A SOUTHWESTERLY FLOW TUESDAY NIGHT WITH A SHORTWAVE TROUGH ROTATING IN FROM THE FOUR CORNERS REGION AND BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. SHEAR AND INSTABILITY PARAMETERS NOT PARTICULARLY IMPRESSIVE AT THIS POINT...BUT GIVEN TIME OF YEAR CANNOT RULE OUT A LOW END SEVERE THREAT EITHER DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 458 PM MDT THU APR 16 2015 MVFR CONDITIONS WILL LOWER TO IFR CONDITIONS THIS EVENING AT KGLD AND KMCK AS THE NEXT SHORTWAVE IMPACTS THE AREA WITH SHOWERS AND THUNDERSTORMS. OVERNIGHT CONDITIONS SHOULD DECREASE EVEN MORE TO LIFR AS FOG SETS IN WITH LOWER CIGS AND VIS. FLIGHT CONDITIONS ARE NOT EXPECTED TO IMPROVE UNTIL LATE MORNING. CONDITIONS SHOULD IMPROVE TO MVFR AT KMCK AND VFR AT KGLD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...024 AVIATION...FS
Hazardous weather outlook, Apr 16, 10:20 AM MDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1020 AM MDT THU APR 16 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1020 AM MDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. ALL MODES OF SEVERE WEATHER ARE POSSIBLE...INCLUDING LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE FOR SEVERE THUNDERSTORMS MAINLY EAST OF THE COLORADO BORDER FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 16, 1:52 PM MDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
252 PM CDT THU APR 16 2015
KSZ003-015-162015-
DECATUR KS-SHERIDAN KS-
252 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN AND
SOUTHWESTERN DECATUR COUNTIES UNTIL 315 PM CDT...
AT 252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MENLO...OR 9 MILES WEST OF HOXIE...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SELDEN...LEOVILLE AND SEGUIN.
LAT...LON 3926 10049 3927 10072 3957 10072 3957 10074
3961 10074 3960 10041
TIME...MOT...LOC 1952Z 182DEG 21KT 3934 10061
007Special weather statement, Apr 16, 2:32 PM MDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
332 PM CDT THU APR 16 2015
KSZ028-029-162100-
LOGAN KS-GOVE KS-
332 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GOVE AND SOUTHEASTERN
LOGAN COUNTIES UNTIL 400 PM CDT...
AT 331 PM CDT...THUNDERSTORM OUTFLOW WAS LOCATED NEAR THE MONUMENT
ROCKS...OR 7 MILES NORTHEAST OF SCOTT STATE LAKE...MOVING NORTHEAST
AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
GOVE AND THE MONUMENT ROCKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3875 10098 3911 10071 3895 10043 3870 10073
3870 10090
TIME...MOT...LOC 2031Z 217DEG 30KT 3876 10084
007Special weather statement, Apr 16, 2:49 PM MDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 349 PM CDT THU APR 16 2015 KSZ003-004-015-162115- DECATUR KS-NORTON KS-SHERIDAN KS- 349 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SHERIDAN... SOUTHEASTERN DECATUR AND WEST CENTRAL NORTON COUNTIES UNTIL 415 PM CDT... AT 349 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DRESDEN...OR 17 MILES NORTH OF HOXIE...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORCATUR...JENNINGS...CLAYTON...DRESDEN...REAGER AND LEOVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3947 10030 3959 10049 3994 10024 3978 9996 TIME...MOT...LOC 2049Z 215DEG 27KT 3960 10035 007
Special weather statement, Apr 16, 3:11 PM MDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
411 PM CDT THU APR 16 2015
KSZ015-016-029-162145-
GOVE KS-GRAHAM KS-SHERIDAN KS-
411 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR GRAHAM...EASTERN GOVE AND
SOUTHEASTERN SHERIDAN COUNTIES UNTIL 445 PM CDT...
AT 410 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF GOVE
TO NEAR MORLAND...AND MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HILL CITY...QUINTER...PARK...GOVE...MORLAND...SAINT PETER...PENOKEE
AND STUDLEY.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 99 AND
113.
LAT...LON 3913 9990 3913 10015 3891 10015 3877 10031
3876 10064 3956 10004 3957 9967
TIME...MOT...LOC 2110Z 220DEG 26KT 3888 10043 3932 10001
DRSpecial weather statement, Apr 16, 3:19 PM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 419 PM CDT THU APR 16 2015 KSZ003-004-162145- DECATUR KS-NORTON KS- 419 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR AND NORTON COUNTIES UNTIL 445 PM CDT... AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLAYTON...OR 17 MILES SOUTHWEST OF NORTON...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTON...LENORA...JENNINGS...CLAYTON...EDMOND...CALVERT...REAGER... DENSMORE AND NEW ALMELO. LAT...LON 3957 10029 3974 10034 4000 9979 3957 9968 TIME...MOT...LOC 2119Z 232DEG 21KT 3968 10014 DR
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:40 PM MDT | Tornado Warning | GLD | Greeley, Wichita | 35 min |
| Apr 16, 8:06 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 2 min |
| Apr 16, 8:11 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 43 min |
| Apr 16, 8:59 PM MDT | Special Weather Statement | GLD | Wallace | 46 min |
| Apr 17, 4:09 PM MDT | Special Weather Statement | GLD | Cheyenne | 66 min |
| Apr 17, 4:23 PM MDT | Special Weather Statement | GLD | Wallace | 37 min |
| Apr 17, 4:54 PM MDT | Special Weather Statement | GLD | Wallace | 36 min |
| Apr 17, 5:15 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 30 min |
| Apr 17, 5:35 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 25 min |
| Apr 17, 5:49 PM MDT | Tornado Warning | GLD | Sherman | 26 min |
Nearby
Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.